My boyfriend went to his dad's house yesterday and all of the sudden he breaks out in HIVES! Or, at least they look like hives. When he was younger, he had his spleen removed and was required to take penicillin every day since his immune system is weak without his spleen (which he stopped taking it every day a few years ago :/... ) I have never seen this boy break out in hives and all of a sudden--BOOM! Here they are. He says that his palms are the worst. He says they itch very badly, and it is painful to grab stuff. He took pictures of the rash the night before and it looks like millions of mosquito bites in some areas. But the strange part is that it is moving DOWN his body. Yesterday, it was all over his body, but the worst on his palms, arms, chest, and abdomen. Today, he still has small whelps in spots on his arms and chest, but it has NOW moved down to his hips, thighs, knees, and tops of his feet. BUT his palms still are itchy and tender. He says he has NO fever, but his joints are aching...? He says he has NOT been in the woods, so we could possibly rule out tick bites. He doesn't eat anything out of the ordinary, just plane-jane food (pizza, burgers, guy food), so no food allergies so far. Please give me some suggestions. I'm worried about him.
His issue is much deeper. The symptoms are just giving information.
His body is COMPLETELY out of balance.Three synergistic causes: 1st no spleen. 2nd daily intake of penicillin. 3rd Consumption of nutrient "dead food"
The trigger could be anything. Not so important.
Need to re-balance energy. Find Energy practitioners in your area that can help him with that. Also it will release stuck emotions and traumas that may be contributing to his problem. Find a holistic practitioner or N.D. to help him compensate for no spleen, damage from all the penicillin intake to restore his health. What on earth are his doctors doing other than cutting and prescribing?
And get him to eat real and natural food!
It definitely sounds like an allergic reaction. It is most certainly possible to develop an allergic reaction to penicillin later in life after successfully taking it for years. I actually had a conversation with a pharmacist about this exact thing just last week. He developed his allergy to penicillin when he was in his 50's. He'd taken it many, many times prior. Does your boyfriend's symptoms improve with antihistamines? Have him take two benadryl and see if there is even the slightest relief. Also, perhaps celiac disease. Does he have any digestive difficulties?
Hi, welcome to the forum, it is quite difficult to point to a possible allergen. His symptoms are suggestive of urticaria, secondary to exposure to allergen and mediated by IgE antibodies. His body is known to hypersensitive to certain things.
Stinging insects, Aeroallergens (uncommon), Foods and additives like Milk, egg, peanuts, nuts, soy, and wheat are the most common agents to cause generalized urticaria in adults.
This triggering factor should be identified and should be avoided. A skin allergy test can be useful.
Treatment includes anti histaminic and glucocorticoids against prescription.
Other causes needed to be ruled out are chigger bites, atopic dermatitis, generalized infection etc. I suggest you to consult a skin specialist. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.